Hi, well, I've been diagnosed with osteo arthritis in both knees. But prior to this, I had a diagnosis of polymyalgia which I am being treated for with Prednisone...ever decreasing dose over time...but it will be a few more months of that at least. Anyway when I had the polymyalgia symptoms, I think my osteo arthritis began acting up around that time but I didn't know it was arthritis, as I thought it was part of my polymyalgia symptoms. All this is not so important. My polymyalgia symptoms are gone, but my knees now give me the most pain and difficulty. My rheumatologist was most or first concerned with treating my polymyalgia. But he gave me some samples of a combined medication (Naproxen + a version of omeprazole - though I forgot the name of the stuff) for my arthritis pain, which I found was not suitable - it gave me an itchy back, which I know sounds weird, but the itch went away when I finished the samples. Anyway my insurance wouldn't cover that but long story short, I am now taking Naproxen separately plus omaprezole (stomach de-acifiier?) and it doesn't cause me any itchy symptoms.
I am not sure that the naproxen is doing a whole lot. And I am doing some leg exercises but the physiotherapist I saw (who gave me the exercises to do) said other exerices like aquasize would probably be good to do as well. (I am looking into those classes). I know I should lose weight but at the moment I can't bring myself to doing anything in that regard. (I am about 55 pounds overweight). The predinisone is supposed to add weight or maybe make you hungrier? I am not clear on that...however the dose is decreasing so I do wonder if that really counts.
It's just so horrible to not be able to walk a whole lot...and I walk really slowly because of the stiffness and pain...but it's the stiffness that I find most evident. Why is that?
Thanks for listening to my gripes.